71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen

10 REPLIES 10
Guest user
Not applicable

Re: Attention

Hi PurpleShine

 

Only suggestions I can make are on the personal side: -

 

  • I take the Tamoxifen at night as I found taking it in the morning made me worse.  My oncologist suggested taking it at night;
  • Wear loose clothing that allows your skin to breath;
  • Get a Chill Pillow (chillow pillow) from Amazon as although pricey have been a god-send;
  • Try and not eat spicy food or drink loads of hot beverages;
  • Carry a water spray around with you to cool you down when things heat up;

This one was suggested from a friend who has cancer: -

 

  • There is also a thing you can buy in Boots that you attach to the front of your pants and it keeps your temperature down.  She cannot remember the name of it as she chucked the box out but it is a magnetic strip that you put at the front of your pants, which she says is small and discrete, so no one knows you have it on.  Said it helps her enormously.

These are the only ones I have tried / heard of and although they do not cure the hot flushes they do.  Failing that ask your Oncologist to refer you to the Homeopathic Clinic if there is one near you as I believe they can help with symptom control.

 

Hope you get on OK and good luck xxx

PurpleShine
Member

Re: Tamoxifen

Just picked my tamoxifen up from the chemist,  really dreading taking it,  any hints or suggestions would-be gratefully received! !  I am a warm person already so I have a feeling I'll be standing on the rugby touch line this winter in my shorts!! Dont think my son will be to impressed!

Is there a good time of day to take the tablet, and is it best taken with food?

 

Help please!! X

Guest user
Not applicable

Re: Tamoxifen

Hi Twizzle3

 

So sorry that you are having a really bad reaction to the pills.  Smiley Sad  Hope your poor husband is OK now.  

 

Have you a Clinical Nurse Specialist you can talk to as I find that sometimes they are the best people to talk to.  Failing that I would go back to your GP and ask them to give you something else.  I will say that although the Venlafaxine  is working to a degree it is not a wonder drug and I am still having really bad sweats but think it is mainly due to the heat as well.  Smiley Happy Love the hot weather but not the sweats.  

 

Only other thing I can suggest is, and this has came from a cancer patient, wear non restrictive clothing, maxi dresses are seemingly a great think to keep you cool.  Reduce your hot drink intake and do not eat anything like curries etc.  Seemingly hot foods and drinks can give us really bad flushes.  Spoke to a few cancer patients as I was admitted to hospital last week and they all said the hot flushes are the worst.  So try these suggestions and if they do not work then we can always try something else.  Will be here to help you or if you just want a moan.  

 

Away to have a well deserved glass (huge) of wine so you take care and I hope you feel better soon (and your poor hubby).  

 

Love and Hugs Elaine xxx

 

PS  You can always get your husband to fan you down like they do in the movies.  Smiley Very Happy

 

 

Curleychris
Member

Re: Tamoxifen

I to have had sweats, Tried Starflower capsules no effect now on Clonidine 50mcgs improved a bit. Also have a chillow pillow and underblanket slept well last night without sleeping tabs and was cool.

 

RevCat
Member

Re: Tamoxifen

Twizzle, that happened to me too with Venlafaxine - thankfully I recovered really quickly.  My GP was mortified as evidently it's a very safe drug....  Anyway, I take Clonidine, an alpha blocker (old fashioned blood pressure drug I think) at a very low dose, and it dose help. 

 

I think you and I must just be very unusual as loads and loads of ladies take Venlafaxine  or Citalopram with no problems at all.

Twizzle3
Member

Re: Tamoxifen

Thank you Elaine. Went back to GP and she prescribed Venlafaxine (a small dose) however, took it last night and nightmare....led in bed feeling awful after the first hour, then my tongue started swelling, I was vomiting my poor husband was frightened to death.....so think ill leave those alone:( so, now what!!!! Agh
Guest user
Not applicable

Re: Tamoxifen

Hi Twizzle3

 

I can sympathise with your problem as the Tamoxifen has been giving me really bad problems and it has been twice as bad due to the hot weather.  I did as RevCat said and spoke to my GP this morning who has put me on Venlafaxine so hopefully that helps the flushes, can be rather annoying when standing in the shops feeling OK and the next moment you feel the flush come upon you.  My boss, who is a lady, thinks it is rather funny as it always seems to happen when nice looking men come into the office.  Not funny and I hope she never has to go through what we have to.  

 

I have also ordered the Chill Pillow (from Amazon) to see if this helps as well but for a quick measure try getting an ice pack, wrap it in a thin drying towel and sit with it at your back OR fill a hot water bottle with cold water and place at the back, seems to have worked today for me.  ASDA's also do a scarf that you place in cold water, leave for five minutes in the water and then wring it out.  Keeps you cool for up to eight hours.  

 

 

If you have a good Oncologist or Clinical Nurse Specialist speak to them and see if they can help.  

 

I did consider coming off of Tamoxifen but decided to stay on it as I want to cut my chances of catching Breast Cancer again.  All I would say is try and stick with it and get help from your GP / Oncologist etc.

 

Good luck and hope you feel better soon.

 

Elaine xxxx

 

Twizzle3
Member

Re: Tamoxifen

Hi everybody,
I started Tamoxifen in May and the night flushes and hot flushes are simply awful. I feel that I'm soaking wet from dawn to dusk ! It is beginning to wear we down as I've been doing ok and feeling positive but it's hard to continue. I started Clonodine and have up the dose to 3 twice a day but as yet nothing has changed . I've tried chillow a long time ago when the menopause started but perhaps need to re-visit.
I'm at my wits end, know I can't stop the wonder cancer drug but the thought of it continuing.....agh - off to GP next week to talk acupuncture !!!
Guest user
Not applicable

Re: Tamoxifen

Hi RevCat

 

Thank you for your advice and I think your spell check has the correct wording for Tamoxifen.

 

I, like you, love the chiller cabinets at our local supermarket and have also been known to sit in front of the fridge just to get a bit of cool air, but then I end up snacking as well...not good.  I have now made an appointment to speak to my GP and see if she can give me a drug to help work in conjunction with the Tamoxifen to stop the sweats which may be worse due to the lovely hot weather we are having.  I am also going to try and find the pillow you were talking about and if it all works you get a huge thank you and loads of love and hugs.  

 

I am going to carry on with the Tamoxifen but hopefully can stop it soon as I am due to get another mastectomy and then double reconstruction.  Cancer is easy to deal with it is everything else afterwards that is hard.

 

Again many thanks for your help and reply and I hope you are on the road to a speedy, healthy and happy recovery.

 

Love and Hugs Elaine xxx

RevCat
Member

Re: Tamoxifen

Hi Elaine,

 

I have been on Tamoxifen for two and a half years and am in the tiny minority for whom side effects are quite severe, but there is no way I'd consider stopping it as in my case it makes a huge difference to my survival stats.

 

Regarding sweats and flushes, hopefully they will soon be a distant memory, as most people find they fade away after a few months, and certainly within a year.  If they are really bad, speak to your BCN or GP as there are several very low dose drugs that can help - I take Clonidine (an alpha-blocker) some other people take Citalopram or Venlafaxine, which are anti-depressants.  I also use a 'chillow' at night which helps keep my head cooler - not cheap and seem to wear out in about a year, but worth a try.

 

It may be worth seeing if you have an 'triggers' such as caffeine, spicy food, hot baths/showers, and trying to avoid these.

 

I always carry a fan and some water around with me.  I love the chilled aisle in the supermarket.

 

To be honest I think we are more aware of the sweats/flushes than others are.

 

With regard to secondary cancer, Tamoxifen reduces risk but there are no cast-iron guarantees, cancer is unpredictable.  For all that, Tamoxifen is successful for most people and can also be used very effectively for some people with secondary cancer; generally the benefits outweigh the risks.

 

Hope this helps a little bit, and that you feel more comfortable soon.

 

PS this might amuse you - the spell check on here thinks Tamoxifen is a mis-spelling of damnation!!

 

 

Guest user
Not applicable

Tamoxifen

Can anyone help me.  I am on Tamoxifen but am suffering from severe sweats can anyone suggest any treatments for helping the sweats get less as it is really embarrassing.  Also a few people have said that they are not on Tamoxifen as it does not totally save you from getting secondary cancer.  Any help / advice would be appreciated.  Cat Sad